MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W030040150
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the nanocross elite was returned inside a biohazard bag with a nanocross elite device sticker attached which indicated lot a612711.No ancillary devices were included.The nanocross elite was inspected and found traces of dried blood on the exterior of the balloon.No damages or anomalies were observed to the balloon segment, catheter shaft, or manifold assembly.The strain relief was removed from the manifold assembly and found no damages to the catheter shaft.The working length of the nanocross elite measured to approximately 150cm.The distal tip of the catheter shaft was inspected under microscope and found no damages.A 0.014" guidewire from the lab was front-loaded the catheter and encountered resistance after approximately 8cm of the gw was loaded.The guidewire was back-loaded through the manifold and the gw was able to exit out from the distal tip of the catheter.It should be noted biologics were noted on the tip of the gw after loading through the lumen of the catheter shaft.The gw was front-loaded a second time and inspected the area of encountered resistance under microscope and found tip of the gw was protruding out of a hole of the catheter gw lumen.The product labelling associated to lot a612711 indicates a 0.014 gw and a working length of the 150cm.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a nanocross pta balloon along with non-medtronic 6fr sheath and 0.014 guide wire during procedure to treat a slightly calcified plaque lesion in the distal posterior tibial artery with 95% stenosis.The vessel diameter and lesion length are 3mm and 20mm respectively.The vessel was little tortuous.The balloon was inflated using an inflation device.There was no damage noted to packaging.There was no issues noted when removing device from hoop/tray.The device was prepped per ifu with no issues identified.Removal difficulty occurred.It was reported it was difficult to remove the balloon following balloon inflation.Force was used during withdrawal.The balloon was safely removed off the wire.The device was fully deflated upon withdrawal attempt.Physician had to rewire lesion and balloon could not be flushed after it was removed.No vessel damage occurred.There was no patient injury reported.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10183845
Report Number2183870-2020-00188
Device Sequence Number13680174
Product Code LIT
UDI-Device Identifier00821684066409
UDI-Public00821684066409
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2021
Device Model NumberAB14W030040150
Device Catalogue NumberAB14W030040150
Device Lot NumberA612711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1